# SDR IXXA0400108O

- Difficulty date: September 29, 2004
- Submitted: October 1, 2004
- Operation: Air carrier
- Aircraft: N823BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46064
- Aircraft time: 86,760 hours, 35,571 cycles
- System (JASC): 2697 · Fire Protection System Wiring
- Part: Wire
- Condition: Chafed
- Location: Fire Loop
- Part time: 86,760 hours, 35,571 cycles
- Stage of operation: AP
- How discovered: V
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

ON APPROACH TO KRFD, THE NR 1 SHORT LIGHT AND NR 1 FIRE LIGHT ILLUMINATED INTERMITTENTLY THEN CAME ON STEADY, NR 1 ENGINE SHUTDOWN.  DURING ENGINE SHUTDOWN, THE ENGINE DID NOT SHUTDOWN WITH THE FIRE HANDLE.  ENGINE DID NOT SHUT DOWN UNTIL FUEL SHUTOFF LEVER WAS PLACED TO OFF.  THE CREW LANDED THE AIRCRAFT WITHOUT INCIDENT.  THE ENGINE SHORT LIGHT REMAINED ILLUMINATED AND FIRE TEST NR 1 ENGINE INOP.  AN INVESTIGATION IS ON GOING.  AS SOON AS INFORMATION BECOMES AVAILABLE IT WILL BE PROVIDED.  MAINTENANCE FOUND CHAFFED AND SHORTED WIRES IN J BOX AFT AREA UNDER T/R.  THE WIRE WAS REPAIRED PER ALL APPLICABLE MANUALS, RAN ENGINES PER ALL APPLICABLE MANUALS AND AIRCRAFT WAS RETURNED TO SERVICE.
